Alert archive / New York / Gale Watches in 2009
Gale Watch 5, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Apr 2, 2009, 4:03 PM EDT. It took effect at Apr 4, 2009, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 4:03 PM EDT (20:03 UTC)
- In effect from
- Apr 4, 2009, 2:00 AM EDT
- Expired
- Apr 3, 2009, 9:56 AM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
611 WHUS71 KBUF 022003 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 403 PM EDT THU APR 2 2009 ...GALE FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY... LEZ040-041-030415- /O.NEW.KBUF.GL.A.0005.090404T0600Z-090404T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 403 PM EDT THU APR 2 2009 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>045-062>065-030415- /O.NEW.KBUF.GL.A.0005.090404T0600Z-090404T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 403 PM EDT THU APR 2 2009 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
590 WHUS71 KBUF 030207 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1007 PM EDT THU APR 2 2009 ...GALE FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY... LEZ040-041-031015- /O.CON.KBUF.GL.A.0005.090404T0600Z-090404T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1007 PM EDT THU APR 2 2009 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>045-062>065-031015- /O.CON.KBUF.GL.A.0005.090404T0600Z-090404T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1007 PM EDT THU APR 2 2009 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ JJP
223 WHUS71 KBUF 030820 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 420 AM EDT FRI APR 3 2009 ...GALE FORCE WINDS EXPECTED TONIGHT AND SATURDAY... LEZ040-041-031630- /O.UPG.KBUF.GL.A.0005.090404T0600Z-090404T1800Z/ /O.NEW.KBUF.GL.W.0006.090404T0200Z-090404T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 420 AM EDT FRI APR 3 2009 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A DEEP STORM SYSTEM OVER OHIO THIS MORNING WILL CROSS WESTERN NEW YORK THIS AFTERNOON...THEN WILL MOVE ACROSS THE ST LAWRENCE VALLEY TONIGHT. STRONG SOUTHWEST WINDS ASSOCIATED WITH THIS STORM SYSTEM WILL INCREASE TO GALE FORCE TONIGHT AND PERSIST THROUGH MUCH OF SATURDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ020-031630- /O.NEW.KBUF.SC.Y.0024.090404T0000Z-090405T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 420 AM EDT FRI APR 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. GENTLE TO MODERATE SOUTHEASTERLIES AHEAD OF A STORM SYSTEM TODAY WILL BECOME SOUTHWESTERLY AND WILL INCREASE TO 30 KNOTS DURING THE COURSE OF TONIGHT. NEAR GALE FORCE WESTERLIES WILL REMAIN IN PLACE THROUGH MUCH OF SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>045-062>065-031630- /O.CON.KBUF.GL.A.0005.090404T0600Z-090404T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 420 AM EDT FRI APR 3 2009 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
576 WHUS71 KBUF 031356 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EDT FRI APR 3 2009 ...GALE FORCE WINDS EXPECTED TONIGHT AND SATURDAY... LOZ042>045-062>065-032200- /O.UPG.KBUF.GL.A.0005.090404T0600Z-090404T2100Z/ /O.EXB.KBUF.GL.W.0006.090404T0600Z-090405T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EDT FRI APR 3 2009 ...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE TO GALE FORCE TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. GALE FORCE GUSTS WILL PERSIST INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ040-041-032200- /O.CON.KBUF.GL.W.0006.090404T0200Z-090404T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 956 AM EDT FRI APR 3 2009 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT SATURDAY. WINDS WILL INCREASE TO GALE FORCE TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. GALE FORCE GUSTS WILL PERSIST INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ020-032200- /O.CON.KBUF.SC.Y.0024.090404T0000Z-090405T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 956 AM EDT FRI APR 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. GENTLE TO MODERATE SOUTHEASTERLIES AHEAD OF A STORM SYSTEM TODAY WILL BECOME SOUTHWESTERLY AND WILL INCREASE TO 30 KNOTS DURING THE COURSE OF TONIGHT. NEAR GALE FORCE WESTERLIES WILL REMAIN IN PLACE THROUGH MUCH OF SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Apr 2, 3:09 PM EDT, 54 minutes earlier.
Area forecast discussion, Apr 2, 3:09 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 309 PM EDT THU APR 2 2009 .SYNOPSIS... HIGH PRESSURE OFF THE EAST COAST WILL PRODUCE A FINE EARLY SPRING DAY ACROSS THE REGION TODAY WITH AMPLE SUNSHINE AND SOME OF THE HIGHEST TEMPERATURES OF THE SEASON SO FAR. CONDITIONS WILL QUICKLY DETERIORATE TONIGHT AS LOW PRESSURE WILL LIFT OUT OF THE OHIO VALLEY. THIS FEATURE WILL SPREAD RAIN ACROSS THE REGION LATER TONIGHT THROUGH FRIDAY NIGHT. IT WILL BE WINDY AND NOTABLY COLDER IN THE WAKE OF THE SYSTEM FOR SATURDAY WITH SOME LEFTOVER SHOWERS. && .NEAR TERM /THROUGH FRIDAY/... OTHER THAN AREAS OF HIGH CLOUDS...THE EVENING WILL BE FAIR AND MILD OVER MUCH OF THE FORECAST AREA. CLOUDS WILL SLOWLY THICKEN AND LOWER FROM SOUTHWEST TO NORTHEAST AS THE SURFACE LOW MOVES INTO THE OHIO VALLEY AND 850MB FLOW BRING IN MOISTURE FROM THE SOUTH. AS THE LOW DRAWS CLOSER...ITS ASSOCIATED 40-50KT LOW LEVEL JET DEVELOPS NORTHWARD INTO THE FORECAST AREA. HAVE GENERALLY STUCK WITH CONTINUITY WITH RESPECT TO POP TRENDS OVERNIGHT...BRINGING LIKELY POPS INTO FAR SW NY STATE BY DAYBREAK...AND CHANCE POPS INTO ALL OTHER AREAS EXCEPT JEFFERSON AND LEWIS COUNTIES. THE NAM/GFS BRING PRECIP IN FROM THE SOUTHWEST AND SOUTH...LEADING TO CATEGORICAL POPS OVERALL BY MID DAY. QPF WILL RANGE FROM TWO THIRDS TO THREE QUARTERS OF AN INCH ACROSS THE FORECAST AREA...WITH ANOTHER THIRD TO A HALF INCH FRIDAY EVENING AND EARLY NIGHT. IT SHOULD BE A GOOD SOAKING RAIN FOR THE ENTIRE AREA. AS FOR TONIGHTS TEMPS...THOSE WILL BE MORE TYPICAL OF MID MAY THAN EARLY APRIL WITH THE INCREASING CLOUD OVER THE WARMER SOUTHERLY WINDS...WITH LOWS GENERALLY BETWEEN THE MID 40S AND LOWER 50S. HIGHS ON FRIDAY WILL BE LIMITED BY THE CLOUD COVER AND PRECIP BUT STILL QUITE MILD IN THE MIDDLE TO UPPER 50S. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... THE MAJORITY OF THIS PERIOD WILL BE VERY UNSETTLED AS THE FIRST OF TWO ANOMALOUSLY STRONG STORM SYSTEMS WILL PASS OVER...OR JUST TO THE EAST...OF BUFFALO. A NEGATIVELY TILTED TROUGH OVER THE OHIO VALLEY LATE TONIGHT WILL LIFT ACROSS PENNSYLVANIA TO WESTERN NEW YORK ON FRIDAY. SEVERAL VARIABLES WILL COME TOGETHER TO MAKE THE DAY A NEAR WASHOUT...AS THE LIFT FROM THE DIFFLUENT FLOW WILL TEAM UP WITH LIFT PRODUCED FROM A COUPLED H25 JET. ONE 100 KNOT JET WILL BE FOUND OVER QUEBEC...WHILE ANOTHER ONE WILL BE MAKING ITS WAY ACROSS TENNESSEE. THE DEEP LIFT WILL HAVE PLENTY OF MOISTURE TO WORK WITH...AS PWATS WILL AVERAGE SOME 2 STD ABOVE NORMAL EARLY APRIL VALUES. THIS SHOULD RESULT IN RAINFALL AMOUNTS OF A HALF INCH OR SO REGIONWIDE...WITH THE CHANCE FOR MORE IF CONVECTION OVER PENNSYLVANIA CAN MAKE IT FAR ENOUGH NORTH TO CROSS THE BORDER. WHILE CONVECTION SHOULD REMAIN SOUTH OF THE BORDER...IT CANNOT BE RULED OUT. LAPSE RATES ABOVE 500MB OF 8 TO 10 DEG C/KM AND MINIMAL ELEVATED CAPES OF <100 J/KG ARE BEING ADVERTISED BY THE NAM/WRF... BUT THEN AGAIN...THE BAM/WRF SHOWS THE FURTHEST WESTWARD TRACK OF THE SFC LOW. I AM LEANING MORE TOWARDS THE OPERATIONAL GFS AND ITS CORRESPONDING ENSEMBLES (GEFS) WHICH TAKE THE SFC LOW FROM ABOUT CINCINNATI FRIDAY MORNING TO YNG THEN TO THE GENESEE VALLEY BY LATE IN THE DAY. ALONG WITH THE WIDESPREAD RAIN...THERE WILL BE SOME GUSTY SOUTHEAST WINDS IN ADVANCE OF THE SYSTEM FRIDAY MORNING. THESE WINDS WILL BE EXPERIENCED ACROSS THE HIGHER TERRAIN THROUGH MIDDAY...THEN AS THE SFC LOW MAKES ITS WAY OVER THE WESTERN COUNTIES...THE WINDS WILL TEMPORARILY SUBSIDE. THE DEEP LOW WILL MAKE ITS WAY ACROSS NORTHERN NEW ENGLAND FRIDAY NIGHT...WITH STRONG COLD ADVECTION POURING ACROSS THE BULK OF OUR REGION ON GUSTY SOUTHWEST WINDS. IN FACT...WINDS MAY APPROACH ADVISORY CRITERIA AS WELL ALIGNED WINDS OF 50 TO 60 KNOTS WILL BE FOUND JUST A FEW THOUSAND FEET OFF THE SURFACE. AT THIS POINT THOUGH...FCST MOMENTUM TRANSFER OF THE NAM/WRF ON BUFKIT IS SUGGESTING THAT GUSTS WILL REMAIN UNDER 45 MPH. REGARDLESS...GALES WILL BE LIKELY ON BOTH LAKES SO THAT WILL HAVE TO BE ADDRESSED IN LATER MARINE FORECASTS. THE STRONG GUSTY WINDS WILL BE ACCOMPANIED BY MORE WIDESPREAD SHOWERS...WITH SOME SNOW LIKELY OVER THE HIGHER TERRAIN OF WESTERN NEW YORK AFTER MIDNIGHT. AS A RESULT...A SLUSHY INCH OR TWO OF ACCUMULATION WILL BE POSSIBLE FOR THOSE SITES (GEN ABV 1200 FT). ON SATURDAY...RIDGING WILL BUILD ACROSS THE GREAT LAKES REGION WHILE THE DEEP SFC LOW WILL SLOWLY EXIT ACROSS MAINE. AS A RESULT SHOWERS WILL GRADUALLY TAPER OFF FROM WEST TO EAST DURING THE COURSE OF THE DAY WITH A COLD GUSTY WEST WIND PRODUCING WIND GUSTS CLOSE TO 40 MPH AND WIND CHILL VALUES IN THE 30S. A RIDGE WILL CROSS THE AREA SATURDAY AND EARLY SUNDAY...WITH LEFTOVER SHOWERS EAST OF LK ONTARIO FINALLY COMING TO A TEMPORARY END. CONDITIONS WILL THEN ONCE AGAIN DETERIORATE SUNDAY AFTERNOON AS A DEEPENING STORM SYSTEM WILL MAKE ITS WAY OUT OF THE MID WEST. SHOWERS AHEAD OF THIS FEATURE COULD DEVELOP OVER PORTIONS OF THE WRN SOUTHERN TIER SUNDAY AFTERNOON...BUT FOR THE BULK OF THE REGION... THE DAY WILL FEATURE PARTLY TO MOSTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THIS PERIOD WILL BE DOMINATED...AND I DO MEAN DOMINATED...BY A LONGWAVE TROUGH THAT WILL SET UP ACROSS THE GREAT LAKES AND EASTERN CANADA. ALL MEDIUM RANGE GUIDANCE (OPERATIONAL GFS...ECMWF...NAEFS AND GEFS) IS IN GENERAL AGREEMENT THAT A SPLIT FLOW OVER THE PLAINS AND MISSISSIPPI VALLEY WILL PHASE DURING THIS PERIOD INTO A SINGLE LONGWAVE TROUGH THAT WILL SEND TEMPERATURES TO A PROLONGED PERIOD OF BELOW NORMAL VALUES. THIS PROCESS WILL ALL BEGIN SUNDAY NIGHT AS A VIGOROUS SHORTWAVE WILL LIFT OUT OF THE UPPER OHIO VALLEY TO WESTERN NEW YORK. THIS TRACK WILL BE SIMILAR TO THE FIRST STRONG SHORTWAVE FROM FRIDAY. ONCE AGAIN...WIDESPREAD SHOWERS WILL BE LIKELY ACROSS THE REGION. THE SHOWERS COULD BE MIXED WITH A LITTLE WET SNOW AT TIMES EAST OF LK ONTARIO. THE DEEP SFC LOW WILL MAKE ITS WAY ACROSS NEW ENGLAND ON MONDAY... WHILE SEVERAL MORE LOBES OF ENERGY DROP INTO THE DEEPENING LONGWAVE TROUGH CENTERED OVER THE GREAT LAKES AND UPPER OHIO VALLEY. THE LATEST RUIN OF THE GFS IS SUGGESTING THAT H85 TEMPS WILL TUMBLE TO -8C DURING THE DAY...WHICH WOULD CHANGE A MAJORITY OF THE PCPN TO WET SNOW. IF THIS SCENARIO VERIFIES...THIS WOULD RESULT IN SOME SLUSHY ACCUMS ACROSS THE MAJORITY OF THE REGION. SINCE IT IS A FAIRLY MAJOR CHANGE FROM CONTINUITY...WILL HALF STEP THE TEMPS DOWN AND HOLD ONTO THE LIQUID PCPN FOR NOW. THIS WILL NEED TO BE CHANGED IN UPCOMING PACKAGES OF THE COLDER SCENARIO GETS SUPPORT FROM OTHER GUIDANCE PACKAGES. FOR MONDAY NIGHT INTO WEDNESDAY...AN ANOMALOUSLY DEEP H5 CUT OFF OVER THE MIDDLE ATLANTIC STATES WILL GRADUALLY OPEN AND LIFT OUT ACROSS THE ST LAWRENCE VALLEY WHILE RIDGING WILL BUILD ACROSS THE UPPER GREAT LAKES. THIS WILL KEEP THE CHANCE FOR MORE RAIN AND WET SNOW SHOWERS IN THE FORECAST DURING THIS PERIOD WITH TEMPS REMAINING BELOW NORMAL. FOR WHAT IT IS WORTH...THE GFS IS AT LEAST 24 HOURS FASTER THAN THE ECMWF WITH BUILDING THE RIDGE ACROSS THE GREAT LAKES. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR WITH UNLIMITED CIGS/VSBYS WILL PERSIST THROUGH MUCH OF THE NIGHT. THIS EVENING AND OVERNIGHT...WINDS ALOFT WILL BE ON THE INCREASE AS A LOW LEVEL JET DEVELOPS NORTHWARD INTO THE AREA FROM THE OHIO VALLEY. ULTIMATELY...THIS WILL LEAD TO THE DEVELOPMENT OF SOME LOW LEVEL WIND SHEAR...BEGINNING LATER THIS EVENING ACROSS THE SOUTHERN TIER...AND DURING THE OVERNIGHT HOURS ACROSS THE REMAINDER OF THE AREA. SURFACE LOW PRESSURE LIFTING FROM THE OHIO VALLEY TO WESTERN NY LATE OVERNIGHT TO EARLY FRIDAY WILL BRING SOME MVFR CLOUDS WITH WIDESPREAD RAIN DEVELOPING AROUND A 10Z-12Z TIMEFRAME IN THE WEST AND 14Z-16Z EAST OF LAKE ONTARIO. CIGS WILL DROP TO TO IFR OVER THE HILLS OF THE SOUTHERN TIER DURING LATE MORNING...AREAS OF IFR CIGS ELSEWHERE LATER IN THE DAY. OUTLOOK... FRIDAY...CONDITIONS DETERIORATING TO IFR AS RAIN SPREADS NORTHEAST ACROSS THE AREA. FRIDAY NIGHT...WINDY WITH WIDESPREAD IFR CONDITIONS CONTINUING. SATURDAY...CONDITIONS IMPROVING TO VFR WITH RAIN/SNOW SHOWERS WINDING DOWN FROM SOUTHWEST TO NORTHEAST. SUNDAY...VFR. MONDAY...MVFR/IFR IN SHOWERS. TUESDAY...MVFR/IFR IN RAIN/SNOW SHOWERS. && .MARINE... WHILE WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH AT LEAST FRIDAY...FLAGS ARE EXPECTED TO BE RAISED IN LATER PACKAGES FOR FRIDAY NIGHT AND SATURDAY AS A DEEP STORM SYSTEM WILL PASS JUST TO THE SOUTH AND EAST OF BOTH LAKES ERIE AND ONTARIO. FOR TODAY...HIGH PRESSURE CENTERED OFF THE EAST COAST WILL NOSE BACK ACROSS BOTH LAKES ERIE AND ONTARIO TO PRODUCE GENTLE TO MODERATE BREEZES. THESE SOUTHERLY BREEZES WILL BECOME EASTERLY BY LATE IN THE DAY THEN WILL BECOME MODERATE TO FRESH SOUTHERLIES TONIGHT AND FRIDAY. WINDS WILL BECOME SOUTHWESTERLY FRIDAY NIGHT AND WILL INCREASE TO BETWEEN 20 AND 30 KNOTS. SMALL CRAFT ADVISORIES WILL BE NEEDED IN LATER PACKAGES FOR THIS PERIOD...WITH GALE WARNINGS A POSSIBILITY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...WCH MARINE...RSH
Hazardous weather outlook, Apr 2, 5:18 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EDT THU APR 2 2009 NYZ001>008-010>014-019>021-085-030930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 518 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-SLZ022-024-030930- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 518 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-030930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 518 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.